Psycho-Babble Medication Thread 270471

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

anyone go off effexor and not freak out?

Posted by april8 on October 18, 2003, at 0:20:19

come on, is there anyone out there who didnt' go through hellish withdrawal from effexor, I am scared, I just started it having no idea, help me out guys, is there any hope>??

 

Re: anyone go off effexor and not freak out?

Posted by becksA on October 18, 2003, at 0:21:17

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

i was on a very high dose, cut it off cold turkey, not a single withdrawl symptom.

 

There's ALWAYS Hope :-) (nm) april8

Posted by galkeepinon on October 18, 2003, at 0:38:39

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

 

April april8

Posted by galkeepinon on October 18, 2003, at 1:55:22

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

I did indeed go through a nasty withdrawal when I stopped Effexor, I won't lie.
BUT, I got through it and you will too.
What does your doc say?
He may be your best ally in preventing/managing any side effects of the withdrawal symptoms you're having.
:-)
Try not to be scared, but I know it's easier said than done.
That's what I meant above, yes, there is hope and I'm hoping for you!!!
Take good care.


> come on, is there anyone out there who didnt' go through hellish withdrawal from effexor, I am scared, I just started it having no idea, help me out guys, is there any hope>??

 

Re: anyone go off effexor and not freak out? april8

Posted by craig allen on October 18, 2003, at 7:24:23

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

it's pretty awful going off and not replacing it with another AD. if you start up on prozac for example, your withdrawal will get much better very quickly. you can then wean off prozac without a problem because it stays in your system for so long.

 

Re: anyone go off effexor and not freak out?

Posted by becksA on October 18, 2003, at 8:35:41

In reply to Re: anyone go off effexor and not freak out? april8, posted by craig allen on October 18, 2003, at 7:24:23

dont forget about my post! i WAS on a high effexor dose, and I cut it off cold turkey, without a single problem. it CAN happen!

 

Re: anyone go off effexor and not freak out?

Posted by stjames on October 18, 2003, at 12:58:48

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

I have gone off several times, and never had a problem

 

Re: anyone go off effexor and not freak out?

Posted by cybercafe on October 18, 2003, at 17:05:39

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

yeah i was freaking out (went off 225 mg in 2 weeks), then my doc had me take some clonazepam, and the withdrawal went away ....

(i am told this is because of clonazepam's affinity for serotonin receptors)

 

Re: anyone go off effexor and not freak out?

Posted by Kacy on October 21, 2003, at 16:53:14

In reply to Re: anyone go off effexor and not freak out?, posted by cybercafe on October 18, 2003, at 17:05:39

I can taper off Effexor in a week and then, after quitting, have a weeks worth of mild, intermittent, non-debilitating nausea and tiredness. Despite being able to quit with ease, when on it, I can get really sick eight or so hours after missing a dose.

 

Re: anyone go off effexor and not freak out?

Posted by T_R_D on October 22, 2003, at 10:36:27

In reply to Re: anyone go off effexor and not freak out?, posted by Kacy on October 21, 2003, at 16:53:14

> I can taper off Effexor in a week and then, after quitting, have a weeks worth of mild, intermittent, non-debilitating nausea and tiredness. Despite being able to quit with ease, when on it, I can get really sick eight or so hours after missing a dose.

Once off the Effexor for app. a 48hr washout, take Prozac for a few days...cuts the withdrawal right out.

 

Re: anyone go off effexor and not freak out?

Posted by DFMP on October 22, 2003, at 16:50:27

In reply to anyone go off effexor and not freak out?, posted by april8 on October 18, 2003, at 0:20:19

> come on, is there anyone out there who didnt' go through hellish withdrawal from effexor, >??

Wanted to let you know that my 15 yr old daughter just went off 225 mg Effexor cold turkey 4 days ago. (This was NOT what the doctor ordered...she started refusing her meds.) BUT, she had been on it for almost a year, even after the dx of BP, and we were suspecting it was preventing stabilization. She had no obvious withdrawal effects. Thankfully she decided to restart her Lamictal and seroquel last night and we'll see if this med change helps her. But this is the second time she's quit Effexor cold turkey with no obvious side effects. (Of course, I guess they could be coming!)

 

Re: anyone go off effexor and not freak out?

Posted by john1022 on October 22, 2003, at 20:04:21

In reply to Re: anyone go off effexor and not freak out?, posted by DFMP on October 22, 2003, at 16:50:27

Went through the extreme dizziness/drunk feeling the first time I tried to go cold turkey (doc never said anything to me about tapering or withdrawal effects, unbelievable)

Second time a few months later I went off cold turkey with absolutely no problems, no rebound depression and no dizziness. I have no idea why

 

Re: anyone go off effexor and not freak out?

Posted by klk on October 23, 2003, at 18:45:31

In reply to Re: anyone go off effexor and not freak out?, posted by Kacy on October 21, 2003, at 16:53:14

nope, I fully freaked out...actually still in the process of feeling insane....shock sensations in my head, extreme sadness, suicidal thoughts. I tapered off in two weeks...I've been Effexor free for 2 days. This is like trying to quit smoking times 1,000! grrrr! I started Lexapro today....I'll let you know if it helps.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.